Alert archive / Utah / River Flood Warnings in 2007
River Flood Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this river flood warning at Aug 1, 2007, 7:27 PM MDT for Washington County, Utah. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 7:27 PM MDT (01:27 UTC)
- Expired
- Aug 1, 2007, 11:43 PM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point near Gunlock (SCGU1).
- Action stage
- 4.9 ft
- Minor stage
- 5.8 ft
- Moderate stage
- 6.2 ft
- Major stage
- 6.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 09409880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS45 KSLC 020127 FLWSLC UTC053-020727- FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 727 PM MDT WED AUG 01 2007 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A RIVER FLOOD WARNING... A FLOOD WARNING HAS BEEN ISSUED UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVERS... SANTA CLARA RIVER AND THE VIRGIN RIVER. THE SANTA CLARA RIVER AND THE VIRGIN RIVER ARE CURRENTLY IN FLOOD STAGE. THE FLOOD IS A RESULT OF THE INTENSE RAINFALL THAT FELL EARLIER TODAY OVER NORTHERN WASHINGTON COUNTY CAUSING THE FLASH FLOOD IN ZION NATIONAL PARK AND CLOSING MANY ROADWAYS THROUGHOUT THE AREA. FLOODING IS EXPECTED TO COINTINUE THROUGH THE NIGHTTIME HOURS. THE MAIN RIVER GAGES ON THE VIRGIN AND SANTA CLARA RIVERS HAVE BEEN DAMAGED AND ARE NOT OPERATING. UTC053-020727- /O.NEW.KSLC.FL.W.0001.070802T0127Z-070802T0740Z/ /VIRU1.3.ER.070801T2329Z.070802T0030Z.070802T0140Z.UU/ 727 PM MDT WED AUG 01 2007 THE VIRGIN RIVER IS CURRENTLY ANTICIPATED TO EXCEED FLOOD STAGE BY 8PM THIS EVENING. FLOODING ALONG THE RIVER IS EXPECTED TO BE MINOR...WITH MINIMAL STRUCTURAL DAMAGE. HOWEVER...THESE FLOWS WILL BE VERY DANGEROUS. FLOODING IS EXPECTED TO CONTINUE THROUGHOUT THE NIGHTTIME HOURS. $$ UTC053-020543- /O.NEW.KSLC.FL.W.0002.070802T0127Z-070802T0543Z/ /SCGU1.1.ER.070801T2240Z.070801T2245Z.070801T2343Z.UU/ 727 PM MDT WED AUG 01 2007 THE SANTA CLARA RIVER AT GUNLOCK HAS EXCEEDED FLOOD STAGE AND IS NOW EXPECTED TO FILL GUNLOCK RESERVOIR BY 10 PM THIS EVENING. ONCE THE RESERVOIR IS FULL...IT IS ANTICIPATED THAT THE FLOOD WAVE WILL MOVE DOWN THROUGH THE SANTA CLARA TO THE TOWN OF ST. GEORGE AND MERGE WITH THE VIRGIN RIVER. FLOODING HAS ALREADY DAMAGED ROADWAYS ALONG THE SANTA CLARA RIVER ABOVE GUNLOCK. DAMAGE TO THE ST. GEORGE AREA WILL BE MITIGATED BY THE STREAM ALTERATIONS MADE IN LATE 2005...HOWEVER...PERSONS LIVING ALONG THE RIVER SHOULD TAKE ACTION TO ENSURE THEIR SAFETY. $$ STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC INFORMATION. THESE WATERWAYS ARE FLOWING VERY COLD...FAST...AND DANGEROUS. PLEASE USE PRUDENT JUDGEMENT WHEN RECREATING NEAR THESE WATERS. ALSO... PLEASE MONITOR ANY CHILDREN WHO MAY VENTURE TOO CLOSE TO THESE RIVERS AND STREAMS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this river flood warning went out at Aug 1, 4:15 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 1, 4:15 PM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 415 PM MDT WED AUG 1 2007 .SYNOPSIS...UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER COLORADO THROUGH THURSDAY EVENING...WITH A SERIES OF WEAK MID LEVEL DISTURBANCES PIVOTING AROUND RIDGE. VERY MOIST AIRMASS WILL REMAIN OVER THE INTERMOUNTAIN REGION THROUGH THURSDAY BEFORE DRIER AIR SPREADS INTO EXTREME WESTERN UTAH ON FRIDAY. && .DISCUSSION...A VERY MOIST AIRMASS REMAINS IN PLACE OVER THE CWA...WHICH HAS ALREADY RESULTED IN HEAVY RAIN ACROSS PORTIONS OF SOUTHWEST UTAH THIS AFTERNOON. OVER NORTHERN UTAH...CONVECTION HAS BEGUN TO INCREASE OVER THE MOUNTAINS...AND WILL SPREAD INTO ADJACENT VALLEYS THIS EVENING WITH LOCALLY HEAVY RAIN POSSIBLE FROM SOME OF THESE STORMS. A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER THROUGH THE OVERNIGHT HOURS. THIS IS ESPECIALLY TRUE OVER WESTERN UTAH AS A SHORTWAVE DISTURBANCE CURRENTLY OVER SOUTHERN NEVADA ROTATES NORTH TONIGHT AND SLIDES ACROSS NORTHWEST UTAH TOMORROW MORNING. NORTHWEST UTAH COULD SEE AN AREA OF SHOWERS WITH POSSIBLE THUNDERSTORMS AGAIN TOMORROW MORNING...BUT AS THE DISTURBANCE SLIDES NORTH...THE AIRMASS COULD STABILIZE BRIEFLY BEHIND IT AND INHIBIT CONVECTION DURING PART OF THE AFTERNOON. ELSEWHERE ACROSS THE CWA...SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN CAN BE EXPECTED AGAIN TOMORROW. A DRIER SOUTHWEST FLOW DEVELOPS ON FRIDAY...ALLOWING EXTREME WESTERN PORTIONS TO DRY OUT A BIT. THUNDERSTORMS WILL STILL BE A POSSIBILITY THERE...BUT THE THREAT OF HEAVY RAIN WILL BE REDUCED. SIGNIFICANT MOISTURE IS EXPECTED TO CONTINUE TO LINGER OVER EASTERN PORTIONS HOWEVER. DRIER AIR WILL CONTINUE TO SPREAD INTO NORTHWEST AND CENTRAL UTAH ON SATURDAY AND SUNDAY...BUT MOISTURE WILL INCREASE AGAIN FOR MONDAY AND TUESDAY. THE MOISTURE LOOKS TO MAKE IT INTO ALL BUT EXTREME NORTHWEST UTAH. A SHORTWAVE TROUGH IS THEN EXPECTED TO SLIDE ACROSS THE REGION ON WEDNESDAY. THIS WILL BRING MUCH DRIER AIR INTO THE AREA FOR THE LATTER PART OF NEXT WEEK. && .AVIATION...NORTHERLY LAKE BREEZE WILL CONTINUE FOR THE NEXT FEW HOURS. A BAND OF THUNDERSTORMS OVER THE WASATCH RANGE TO THE EAST WILL MOST LIKELY PRODUCE EASTERLY OUTFLOW WINDS BEGINNING AFTER 23Z. THESE WILL MOST LIKELY END THE LAKE BREEZE AND ALLOW THE SOUTHEAST DRAINAGE TO TAKE OVER AND CONTINUE INTO THE EVENING. THERE IS A 30 PERCENT CHANCE THAT A THUNDERSTORM COULD DEVELOP OVER THE VALLEY AND DRIFT ACROSS THE SLC TERMINAL FROM 23-02Z WHICH WOULD CAUSE GUSTY ERRATIC WINDS. THERE IS ALSO A 20 PERCENT CHANCE THAT WINDS COULD STAY NORTHERLY THROUGH 03Z OR RESUME THEIR NORTHERLY COMPONENT AFTER THE EAST WINDS SUBSIDE. && .FIRE WEATHER...A MOIST AIRMASS WILL REMAIN IN PLACE INTO FRIDAY WITH HIGHER HUMIDITIES AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE DISTRICT. WETTING RAINS ARE LIKELY WITH MOST STORMS AND SOME COULD PRODUCE LOCAL HEAVY RUNOFF AND FLASH FLOODING. SOME DRYING MAY DEVELOP OVER NORTHWEST UT THIS WEEKEND BUT CONVECTION IS STILL POSSIBLE. CELLS THAT DO DEVELOP WILL BE HIGHER BASED WITH A GREATER POTENTIAL FOR STRONG GUSTY WINDS. THE REMAINDER OF THE AREA WILL STAY MOIST. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CHENG AVIATION...YOUNG FIRE WEATHER...WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 1, 6:32 AM MDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 632 AM MDT WED AUG 1 2007 UTZ001>016-019>021-517-518-WYZ021-021245- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 632 AM MDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN AREAL COVERAGE AND INTENSITY THIS AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND THERE IS SOME POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT THE REGION ON THURSDAY...WITH HEAVY RAIN POSSIBLE. SHOWERS AND STORMS WILL BE MORE SPARSE IN NATURE THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 1, 6:10 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
610 PM MDT WED AUG 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM FLASH FLOOD 1 N VIRGIN 37.22N 113.20W
08/01/2007 WASHINGTON UT PARK/FOREST SRVC
EXTENSIVE FLASH FLOODING IN ZION NATIONAL PARK AND AREAS
OUTSIDE OF THE PARK NEAR THE TOWNS OF VIRGIN AND
TOUQUERVILLE. DUE TO THE MASSIVE FLASH FLOOD SIX HOMES
HAVE BEEN DAMAGED...AND RESIDENTS HAVE BEEN EVACUATED OFF
OF THEIR ROOFS. KOLOB TERRACE ROAD IS CLOSED AND DAMAGED.
ZION RIVER RESORT IS ALSO DAMAGED.
&&
BMCINERNThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:24 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 1, 7:27 PM MDT | River Flood Warning | SLC | Washington | 6 hr |
| Aug 2, 4:01 AM MDT | Flash Flood Watch | SLC | 17 hr | |
| Aug 2, 3:40 PM MDT | Flash Flood Warning | SLC | Utah | 95 min |
Nearby
River Flood Warnings in Utah, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.